How are you?
Acute noise sensitivity is also known as misophonia. Some of the known causes of misophonia are migraine, barbiturate abuse, benzodiazepines, hangover, rabies, hangover and meningitis.
Does any of this sound familiar to you?
You seem to be having hyperaute hearing. It may be due to magnesium deficiency. Try taking some magnesium supplements and see if the condition improves.
Many people have reported increased auditory hypersensitivity during periods of stress and anxiety. Sometimes medicines like aspirin, Benadryl, Beta blockers, Motrin etc causes increased sensitivity to sounds.Pls check these conditions.
Trauma like whiplash injury and damage to the auditory system through exposure to loud noise can also cause hyper acute hearing.
If none of the above conditions can be recognized in your case, then you may be having hyperacusis. Hyperacusis is a condition that arises from a problem in the way the brain’s central auditory processing center perceives noise. It can be due to head injury, ear damage or ear diseases, post-traumatic stress disorder or migraine headaches.
I feel that you should take magnesium supplements for some days and see if your condition improves. If not, then pls consult a otolaryngologist (ear, nose, and throat doctor) for a full audiologic evaluation.
Take care and pls do keep us posted on how you are doing.
Yes long term use of ambien has been associated with increased noise sensitivity in some individuals.
Are you still on ambien?
Please discuss this with your doctor. Also remember ambien has to be tapered off gradually and should not be stopped suddenly.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.